RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy MIAN:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Tr. Mat. Inst. Steklova, 2015, Volume 289, Pages 41–82 (Mi tm3625)  

This article is cited in 10 scientific papers (total in 11 papers)

New estimates of odd exponents of infinite Burnside groups

S. I. Adian

Steklov Mathematical Institute of Russian Academy of Sciences, Moscow, Russia

Abstract: This article consists of two parts. The first part presents a detailed history of the long-term joint work (1960–1968) of the author and P.S. Novikov on the proof of the infiniteness of the free Burnside groups $\mathbf {B}(m,n)$ for odd periods $n\ge 4381$ and $m>1$ generators (Sections 1 and 2). In Sections 3–10 we survey several significant results obtained by the author and his successors using the Novikov–Adian theory and its various modifications. In the second part (Sections 11–15) we outline a new modification of the Novikov–Adian theory. The new modification allows us to decrease to $n \ge 101$ the lower bound on the odd periods $n$ for which one can prove the infiniteness of the free periodic groups $\mathbf {B}(m,n)$. We plan to publish a full proof of this new result in the journal Russian Mathematical Surveys.

Funding Agency Grant Number
Russian Science Foundation 14-50-00005
This work is supported by the Russian Science Foundation under grant 14-50-00005.


DOI: https://doi.org/10.1134/S0371968515020041

Full text: PDF file (1177 kB)
References: PDF file   HTML file

English version:
Proceedings of the Steklov Institute of Mathematics, 2015, 289, 33–71

Bibliographic databases:

Document Type: Article
UDC: 512.54
Received: January 15, 2015

Citation: S. I. Adian, “New estimates of odd exponents of infinite Burnside groups”, Selected issues of mathematics and mechanics, Collected papers. In commemoration of the 150th anniversary of Academician Vladimir Andreevich Steklov, Tr. Mat. Inst. Steklova, 289, MAIK Nauka/Interperiodica, Moscow, 2015, 41–82; Proc. Steklov Inst. Math., 289 (2015), 33–71

Citation in format AMSBIB
\Bibitem{Adi15}
\by S.~I.~Adian
\paper New estimates of odd exponents of infinite Burnside groups
\inbook Selected issues of mathematics and mechanics
\bookinfo Collected papers. In commemoration of the 150th anniversary of Academician Vladimir Andreevich Steklov
\serial Tr. Mat. Inst. Steklova
\yr 2015
\vol 289
\pages 41--82
\publ MAIK Nauka/Interperiodica
\publaddr Moscow
\mathnet{http://mi.mathnet.ru/tm3625}
\crossref{https://doi.org/10.1134/S0371968515020041}
\elib{http://elibrary.ru/item.asp?id=23738462}
\transl
\jour Proc. Steklov Inst. Math.
\yr 2015
\vol 289
\pages 33--71
\crossref{https://doi.org/10.1134/S0081543815040045}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000358577300004}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84929952121}


Linking options:
  • http://mi.mathnet.ru/eng/tm3625
  • https://doi.org/10.1134/S0371968515020041
  • http://mi.mathnet.ru/eng/tm/v289/p41

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. S. I. Adian, Varuzhan Atabekyan, “Characteristic properties and uniform non-amenability of $n$-periodic products of groups”, Izv. Math., 79:6 (2015), 1097–1110  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    2. V. S. Atabekyan, “The automorphisms of endomorphism semigroups of free Burnside groups”, Int. J. Algebr. Comput., 25:4 (2015), 669–674  crossref  mathscinet  zmath  isi  elib  scopus
    3. S. I. Adian, V. S. Atabekyan, “$C^*$-Simplicity of $n$-Periodic Products”, Math. Notes, 99:5 (2016), 631–635  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    4. L. A. Beklaryan, “Groups of line and circle diffeomorphisms. Criteria for almost nilpotency and structure theorems”, Sb. Math., 207:8 (2016), 1079–1099  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    5. S. I. Adian, V. S. Atabekyan, “On free groups in the infinitely based varieties of S. I. Adian”, Izv. Math., 81:5 (2017), 889–900  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    6. V. S. Atabekyan, H. T. Aslanyan, A. E. Grigoryan, “Normal automorphisms of free Burnside groups of period 3”, Armen. J. Math., 9:2 (2017), 60–67  mathscinet  zmath  isi
    7. S. I. Adian, V. S. Atabekyan, “Periodic products of groups”, J. Contemp. Math. Anal.-Armen. Aca., 52:3 (2017), 111–117  crossref  mathscinet  zmath  isi  scopus
    8. V. S. Atabekyan, A. L. Gevorgyan, Sh. A. Stepanyan, “The unique trace property of $n$-periodic product of groups”, J. Contemp. Math. Anal.-Armen. Aca., 52:4 (2017), 161–165  crossref  mathscinet  zmath  isi  scopus
    9. V. S. Atabekyan, H. T. Aslanyan, “The automorphisms of endomorphism semigroups of relatively free groups”, Int. J. Algebr. Comput., 28:2 (2018), 207–215  crossref  mathscinet  zmath  isi  scopus
    10. S. I. Adian, “On the studies of Gennadii Semënovich Makanin on algorithmic questions of the theory of groups and semigroups”, Russian Math. Surveys, 73:3 (2018), 553–568  mathnet  crossref  crossref  adsnasa  isi  elib
    11. S. I. Adian, V. S. Atabekyan, “Central extensions of free periodic groups”, Sb. Math., 209:12 (2018), 1677–1689  mathnet  crossref  crossref  adsnasa  isi  elib
  • Труды Математического института им. В. А. Стеклова Proceedings of the Steklov Institute of Mathematics
    Number of views:
    This page:319
    Full text:11
    References:33
    First page:3

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019